Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 1, NWS Miami, FL

August 1, 2021Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this heat advisory at Aug 1, 2021, 9:34 AM EDT for Collier County, Glades County, Hendry County, Florida. It took effect at Aug 1, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2021, 9:34 AM EDT (13:34 UTC)
In effect from
Aug 1, 2021, 11:00 AM EDT
Expired
Aug 1, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

217 
WWUS72 KMFL 011334
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
934 AM EDT Sun Aug 1 2021

FLZ063-066-070-012300-
/O.NEW.KMFL.HT.Y.0001.210801T1500Z-210801T2300Z/
Glades-Hendry-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, and Immokalee
934 AM EDT Sun Aug 1 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Glades, Hendry and Inland Collier Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Fell
2 follow-up statements
450 
WWUS72 KMFL 011852
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
252 PM EDT Sun Aug 1 2021

FLZ063-066-070-012300-
/O.CON.KMFL.HT.Y.0001.000000T0000Z-210801T2300Z/
Glades-Hendry-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, and Immokalee
252 PM EDT Sun Aug 1 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Glades, Hendry and Inland Collier Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

AR
990 
WWUS72 KMFL 012302
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
702 PM EDT Sun Aug 1 2021

FLZ063-066-070-020015-
/O.EXP.KMFL.HT.Y.0001.000000T0000Z-210801T2300Z/
Glades-Hendry-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, and Immokalee
702 PM EDT Sun Aug 1 2021

...HEAT ADVISORY HAS EXPIRED...

The heat indices have fallen below the advisory conditions over
the western interior areas this evening. Therefore, the Heat
Advisory has been allowed to expired for the western interior
areas of South Florida.

$$

Baxter

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 9:34 AM EDT, 0 minutes earlier.

Area forecast discussion, Aug 1, 9:34 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Miami FL
934 AM EDT Sun Aug 1 2021

...Heat Advisory in Effect for Western Counties through 7 PM...
...Hot and Muggy Sunday...

.UPDATE...
Another mostly rain free start for South FL. Temperature
wise...not so much as heat indices are already in the mid-upper
90s. Did nudge temperatures up a degree across the CWA to match up
with current trends. Due to that, heat indices this afternoon will
be in the mid-upper 100s across most the area, with 108 to 110
degrees across western sections of the CWA for more than two hours,
including Glades, Hendry, and inland Collier counties. Thus,
issued a Heat Advisory for these counties from 11 AM to 7 PM EDT.
Elsewhere, values of 105 to 108 degrees are possible, including
areas along the east coast.

A few showers and storms over the Atlantic and Gulf waters this AM,
but otherwise lower than normal rain chances for this afternoon.
Did cap PoPs at 40 percent since drier air is still situated
across the region. Weak pressure gradient over the area will keep
predominantly light southerly flow (outside of sea breeze
development/progression inland where flow then shifts to onshore
along both coasts). With a more easterly steering flow in place,
highest PoPs will focus across inland sections of South FL where
multiple boundary collisions and erratic cell movement are likely,
though metro areas can see some brief activity with the sea
breeze development and movement inland.

Similar to yesterday, plenty of sunshine and daytime heating this
afternoon, though 500 mb temps remain on the warmer side (-6.7C)
as noted by MFL's 01/12Z sounding. Not too impressed with lapse
rates at the moment, though these will steepen as the day
progresses. Forecast DCAPE approaching 1300 J/kg and CAPE
approaching 4000 J/kg may lead to an isolated strong to severe
storm or two this afternoon, especially if deep and prolonged
updrafts were to be sustained. Given the light nature of the
winds and the multiple boundaries expected, storm propagation will
be largely dependent on boundary collisions/motion. Localized
flooding will also be a concern with the slow storm motion,
especially in areas that received plenty of rain from prior days.
However, as stated above heaviest activity should remain inland
of most urbanized areas. Remaining storm threats include lighting,
strong wind gusts in excess of 45 mph with down/microbursts, and
perhaps a waterspout over the local waters with the light wind
regime. Activity will diminish into the evening hours, with a
mostly quiet overnight expected once again outside of
showers/storms over the local waters.

High temperatures today in the mid-90s, with heat indices in the
mid-upper 100s. Drink plenty of fluids and take extra precautions
if you work or spend time outside. Wear lightweight and loose
fitting clothing when possible.

&&

.PREV DISCUSSION... (Issued 726 AM EDT Sun Aug 1 2021)

AVIATION(12Z TAFS)...
Relatively light winds and generally VFR conditions through the
period. Spotty SHRA over the local waters, though coverage too
sparse to include in TAF at this time aside from APF. Sea breezes
will develop late morning into the afternoon and advance inland,
providing a focus for showers and thunderstorms mainly inland of
the terminals, though a passing TS is possible as the sea breeze
pushes inland. Sub-MVFR conditions are possible at any terminals
impacted by convection and short- fused AMDs may be necessary.
Wetter conditions possible Monday, with VCSH and VCTS included for
FLL and MIA.

PREV DISCUSSION... (Issued 332 AM EDT Sun Aug 1 2021)

.A hot Sunday with mainly inland afternoon storms...
.Increasingly unsettled pattern emerging this week...

SHORT TERM (Today through Monday)...
A ridge of high pressure continues to hold at the lower to mid
levels over South Florida. Light southerly flow will continue
through Monday with sea and lake breeze boundaries developing each
day due to diurnal heating. The breezes will provide an onshore
component to the wind at each coast and advance inland with a
collision likely somewhere along the interior spine of the
peninsula including the Lake Okeechobee region in the afternoon.

With the convective focus today again along the boundary
interactions, the deep layered nature of the high pressure
combined with slightly drier air likely due to some Saharan dust
should keep convective coverage limited again today. Therefore,
have kept the cap on PoPs for this afternoon at 40 percent. The
majority of the activity should be focused inland of the coastal
metros. The strongest storms could produce frequent lightning and
strong wind gusts. Cannot also rule out slow-moving convection
that could linger over an area long enough to create minor
flooding, mainly the ponding of water in poorly drained urban
areas.

There is a slight change in the pattern aloft for Monday as a
devolving tropical upper tropospheric trough (TUTT) approaches
from the east but struggles to get past the Bahamas. The presence
of this feature at the upper levels will translate a trough to the
mid levels which will pinch the high out from over us and allow a
mid-level trough to amplify from the north as the week kicks off.
With this, rain and storm chances on Monday will climb higher
than they have been the last couple of days. Will need to monitor
the forecast trend as this increasingly unsettled pattern could
bring more stout convection and an increased risk of flooding
rainfall.

Hot temperatures will also continue to be a concern with highs
reaching the lower to mid 90s both afternoons. Heat index values
will zoom into the triple digits with some portions of the Lake
Okeechobee region, inland Southwest Florida, and interior portions
of South Florida at risk to experience the warmest conditions with
heat index values in the mid 100s. Frequent hydration and cooling
breaks are great ideas on these hot days to avoid heat illness.
Moving outdoor activities to cooler times of the day will also help
prevent heat illness and lessen the chances of encountering
dangerous lightning from thunderstorms that could develop.

LONG TERM (Monday Night through Saturday)...
A wetter pattern looks to set up through much of the upcoming long
term period. An H5 trough will remain in place across the Southeast
U.S. through the end of the week. A series of weak impulses will
rotate around the base of this trough off and on through the
workweek. The best shot of convection will be around the time these
impulses interact with diurnal features, which will likely enhance
coverage. With a tropical airmass (leading to efficient rainfall
rates) and very week upper level steering, hydro concerns will be
present, especially in more urbanized and poor drainage areas within
the metro(s). Widespread severe weather isn't expected with the
weaker flow regime, but wet microbursts (a summertime favorite for
Florida) will remain possible.

Going into the next weekend, POPs and QPF slightly decrease, but not
by much. The upper level heights increase across the Gulf of Mexico,
however, troughing will remain in place over portions of the western
Atlantic. This weakness may be just enough to continue above climo
POPs despite the higher heights in the mid and upper levels just
west of the region. For now, will keep temperatures a bit warmer
toward the end of the period and perhaps a slight reduction in POPs
to signify the increase heights across the western Gulf.

AVIATION(06Z TAFS)...
Light wind flow and generally VFR conditions through the period.
Sea breezes will develop late morning into the afternoon and
advance inland, providing a focus for showers and thunderstorms
mainly inland of the terminals. Sub-VFR conditions are possible at
any terminals impacted by convection and short-fused AMDs may be
necessary.

MARINE...
Surface high pressure remains over the region for the next
several days keeping a light southerly flow over most of the
waters. Diurnal sea breeze circulations will turn the flow onshore
during the days. Seas should remain 3 feet or less through most
of the week. A more unsettled mid and upper level pattern arrives
by mid-week, increasing the chances of showers and thunderstorms.
Waterspouts are also possible across all the South Florida
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  93  79  91 /  20  70  40  60
West Kendall     79  94  78  92 /  10  70  40  60
Opa-Locka        80  93  78  92 /  10  70  50  60
Homestead        79  92  78  90 /  20  60  40  50
Fort Lauderdale  80  92  79  90 /  20  70  50  60
N Ft Lauderdale  80  92  79  90 /  10  70  50  60
Pembroke Pines   79  92  78  90 /  20  70  50  60
West Palm Beach  78  93  77  91 /  20  70  50  70
Boca Raton       80  93  79  92 /  10  70  50  60
Naples           80  92  79  90 /  20  60  40  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ063-066-070.

AM...None.
GM...None.
&&

Update/Aviation...Fell
Today through Monday and Marine...RAG
Monday Night through Saturday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 1, 3:35 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
335 AM EDT Sun Aug 1 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
335 AM EDT Sun Aug 1 2021

...Scattered Storms and Localized Flooding Possible Today...
...Heat Index Values in the Lower to Mid 100s...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms are possible, mainly this
afternoon. Frequent lightning, heavy downpours, and gusty winds will
be the primary hazards with the strongest thunderstorms.

Waterspouts: A few waterspouts are possible across the South Florida
waters.

Wind: A few storms could become strong, producing wind gusts in
excess 45 mph.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas,
especially areas along the east coast.

Temperatures: Heat index values will reach into the lower to mid 100s
today. Frequent hydration and cooling breaks should be considered to
avoid heat illness.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered showers and thunderstorms are possible through next week.
Frequent lightning, localized flooding, and gusty winds will be the
primary hazards with the strongest thunderstorms.

An increasingly unsettled pattern may emerge by mid-week which could
bring an elevated risk of flooding rainfall.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:32 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Aug 1, 4:50 PM EDTSpecial Weather StatementMFLBroward40 min
Aug 1, 5:11 PM EDTSpecial Weather StatementMFLBroward34 min
Aug 1, 5:45 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Aug 1, 6:20 PM EDTSpecial Weather StatementMFLBroward25 min

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.